Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 235, NWS Raleigh, NC

August 9, 2007Johnston County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 9, 2007, 6:49 PM EDT for Johnston County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2007, 6:49 PM EDT (22:49 UTC)
Expired
Aug 9, 2007, 7:15 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3991 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:38 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 9, 2:38 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT THU AUG 9 2007

.SYNOPSIS...
A STRONG RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE AREA FROM
THE SOUTHERN PLAINS THROUGH FRIDAY. BY LATE FRIDAY...THE RIDGE OF
HIGH PRESSURE WILL SHIFT WESTWARD ALLOWING A TROUGH OF LOW
PRESSURE TO DEEPEN ALONG THE MID ATLANTIC COAST. THE UPPER TROUGH
WILL DRIFT OFF THE EAST COAST SUNDAY WITH HIGH PRESSURE BUILDING
SOUTHWARD FROM THE OHIO VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ISOLATED DEEP CONVECTIVE CELLS WILL CONTINUE TO SPROUT MAINLY IN
THE EAST THROUGH THIS AFTERNOON INTO EARLY EVENING...BUT SHOULD
DISSIPATE AFTER NIGHTFALL. RESIDUAL ALTO CU AND DEBRIS CI MAY BE
SCT-BKN INTO THE EVENING HOURS. TEMPERATURES WILL STRUGGLE TO GET
MUCH BELOW 80 IN THE EAST AND UPPER 70S WEST AS DEW POINTS REMAIN
WELL INTO THE 70S EAST AND CLIMB ABOVE 70 IN THE WEST AGAIN
OVERNIGHT. -RFG

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
THE NORTHERN MIDWEST TROUGH DEEPENS ON FRIDAY. MID LEVELS COOL
CAUSING DESTABILIZATION WITH MID LEVEL LAPSE NEARING 7.0 DEG/KM
FRI AFTERNOON OVER THE RAH CWA. P-WATER REMAINS NEAR 2 INCHES...
SLIGHTLY MORE EAST AND SLIGHTLY LESS IN THE WEST. POPS OF LOWER
20S WEST TO LOWER 30S PERCENTILE EAST WILL BE MAINTAINED FOR
DIURNAL PULSE TSTMS. HIGHER CAPE IN THE COASTAL PLAIN COULD LEAD
TO ISOLATED SEVERE STORMS THOUGH THE WET BULB ZERO REMAINS ABOVE
13KFT AND FREEZING LEVEL ABOVE 16KFT. SCATTERED TSTMS MAY LINGER
IN THE COASTAL PLAIN UNTIL EARLY FRI NIGHT BEFORE DRIFTING EAST OF
THE AREA OR DISSIPATING. MODEL THICKNESS SUPPORTS HIGHS TOPPING
100 AGAIN WITH AN AXIS OF MAXIMA IN THE ROUTE 1 TO I-95 CORRIDOR.

FOR SAT AND SUN...LOWER GEOPOTENTIAL HEIGHTS ALOFT AND MODERATING
NE FLOW NEAR THE SURFACE SUGGESTS A REPRIEVE FROM THE EXCESSIVE
HEAT... THOUGH STILL ABOVE NORMAL TEMPERATURES. THE AIRMASS DRIES
WITH W TO NW FLOW ALOFT AND MID LEVEL SUBSIDENCE. POPS BECOME
NEGLIGIBLE FOR BOTH SAT AND SUN.  -RFG

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
RETROGRADED UPPER RIDGE HANGS TOUGH OVER THE CENTRAL CONUS THROUGH
THE EXTENDED PERIOD. ECMWF AND THE GFS ARE IN FAIRLY GOOD AGREEMENT
IN BRINGING AN ESSENTIALLY DRY BACKDOOR FRONT SOUTH LATER ON MONDAY.
WHILE TRAJECTORIES CERTAINLY DO NOT FAVOR MOISTURE ADVECTION...THE
ENHANCED CONVERGENCE SHOULD PRODUCE AT LEAST WIDELY SCATTERED
CONVECTION DUE TO GOOD INSTABILITY WITH HIGHS REACHING AROUND 90 ON
MONDAY AND TUESDAY.

THE UPPER RIDGE LOOKS TO MAKE ANOTHER UNWELCOME JOG TO THE EAST IN
THE LATE EXTENDED. THIS WILL RESULT IN A RETURN TO VERY DRY AND
HOTTER TEMPS...LOWER 90S AT LEAST...ON WED AND THU. -MLM

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

DIURNAL CONVECTION TODAY SHOULD BE CONCENTRATED IN THE EAST WHERE A
SURFACE TROF IS ENHANCING LOW LEVEL CONVERGENCE. COVERAGE WILL BE
SPOTTY AND HAVE ELECTED NOT TO BLANKET RWI AND FAY WITH TSRA...BUT
WILL ADD CB AS THE CLOUD TYPE AND AMEND AS THE CONVECTION
DEVELOPS.

OTHERWISE...EXPECT MUGGY CONDITIONS OVERNIGHT AND WILL USE
PERSISTENCE IN FORECASTING BRIEF IFR VISIBILITY AT RWI AND FAY IN
THE PREDAWN. WINDS WILL SWING TO WEST OR NORTHWEST AT INT AND GSO
WITH FRONTAL PASSAGE AROUND MID DAY TOMORROW...AND LATER IN THE
AFTERNOON IN THE EAST. CONVECTION MAY BE A BIT MORE WIDESPREAD
TOMORROW IN THE AFTERNOON...ESPECIALLY IN THE EAST...BUT THIS
SLIGHTLY BEYOND THIS TAF ISSUANCE.

DRY CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK AS SURFACE HIGH
PRESSURE BUILDS IN TOMORROW NIGHT AND ON THROUGH THE WEEKEND. VFR
CONDITIONS ARE EXPECTED SATURDAY THROUGH MONDAY. ANOTHER BACKDOOR
FRONT WILL APPROACH LATER MONDAY...AND SCATTERED CONVECTION IS
POSSIBLE FROM MONDAY EVENING THROUGH TUESDAY. -MLM

&&

.CLIMATE...

HERE ARE THE HIGH TEMPERATURE RECORDS FOR FRIDAY:

RDU-
AUG 10: 99 IN 2001

GSO-
AUG 10: 97 IN 1977

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR NCZ011-
026>028-041>043-075>078-083>086-088-089.
EXCESSIVE HEAT WARNING FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR NCZ011-026>028-041>043-075>078-083>086-088-089.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING AND FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING FOR NCZ007>010-
021>025-038>040-073-074. AIR QUALITY ACTION DAY UNTIL 9 PM EDT
THIS EVENING FOR NCZ007>009-021>026-038>042.

&&

SYNOPSIS...RFG
NEAR TERM...RFG
SHORT TERM...RFG
LONG TERM...MLM
AVIATION...MLM
CLIMATE...RFG
Hazardous weather outlook, Aug 9, 4:32 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
432 AM EDT THU AUG 9 2007

NCZ007-021>023-038-039-100845-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
432 AM EDT THU AUG 9 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ACTION DAY.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HOT DAY IS IN STORE FOR FRIDAY AND HEAT ADVISORIES MAY BE
NEEDED.

NCZ078-088-089-100845-
WAYNE-CUMBERLAND-SAMPSON-
432 AM EDT THU AUG 9 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

NCZ010-073-074-100845-
WARREN-STANLY-MONTGOMERY-
432 AM EDT THU AUG 9 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HOT DAY IS IN STORE FOR FRIDAY AND HEAT ADVISORIES MAY BE
NEEDED.

NCZ011-027-028-043-075>077-083>086-100845-
HALIFAX-NASH-EDGECOMBE-WILSON-MOORE-LEE-HARNETT-ANSON-RICHMOND-
SCOTLAND-HOKE-
432 AM EDT THU AUG 9 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

NCZ041-042-100845-
WAKE-JOHNSTON-
432 AM EDT THU AUG 9 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ACTION DAY.
   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

NCZ008-009-024-025-040-100845-
GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
432 AM EDT THU AUG 9 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ACTION DAY.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HOT DAY IS IN STORE FOR FRIDAY AND HEAT ADVISORIES MAY BE
NEEDED.

NCZ026-100845-
FRANKLIN-
432 AM EDT THU AUG 9 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ACTION DAY.
   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

In the hours before

Special weather statement, Aug 9, 1:39 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
139 PM EDT THU AUG 9 2007

NCZ011-028-091845-
EDGECOMBE-HALIFAX-
139 PM EDT THU AUG 9 2007

...ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND
EDGECOMBE COUNTIES THROUGH 245 PM EDT...

AT 139 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
DEVELOPING OVER ENFIELD AND MOVING EAST AT 10 MPH. LOCATIONS
IMPACTED BY THESE THUNDERSTORMS INCLUDE WHITAKERS....ENFIELD AND
SCOTLAND NECK.

GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

BLAES
Special weather statement, Aug 9, 4:09 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
409 PM EDT THU AUG 9 2007

NCZ043-092030-
WILSON-
409 PM EDT THU AUG 9 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 430
PM EDT...

AT 409 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
THE WILSON AND GREENE COUNTY LINE... NEAR SARATOGA...OR ABOUT 8
MILES WEST OF FARMVILLE...MOVING SOUTHEAST AT 5 MPH.

GUSTY WINDS OVER 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED WITH THIS THUNDERSTORM.

GIH
Special weather statement, Aug 9, 4:39 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT THU AUG 9 2007

NCZ043-092145-
WILSON-
439 PM EDT THU AUG 9 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 545
PM EDT...

AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SARATOGA...OR ABOUT 12 MILES WEST OF FARMVILLE...MOVING SOUTHEAST AT
5 MPH. THIS STORM WILL CONTINUE TO INCREASE IN STRENGTH THROUGH 500
PM.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE SARATOGA AND
STANTONSBURG.

GUSTY WINDS OF 40 TO 50 MPH AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE
OF BRINGING DOWN LARGE TREE LIMBS. PEOPLE OUTDOORS SHOULD MOVE
INSIDE AT THE FIRST SOUND OF THUNDER.

GIH
Special weather statement, Aug 9, 4:59 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT THU AUG 9 2007

NCZ027-028-043-092200-
EDGECOMBE-NASH-WILSON-
459 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...EDGECOMBE AND WILSON
COUNTIES THROUGH 600 PM EDT...

AT 459 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM JUST NORTH OF NEW HOPE SOUTH TO WILSON... MOVING
SOUTHEAST AT 5 MPH.

LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS INCLUDE WILSON AND
ELM CITY. ADDITIONAL STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP
QUICKLY AROUND THE AREA AND AFFECT AREAS FROM SHARPSBURG AND
PINETOPS TO WILLBANKS AND MACCLESFIELD.

GUSTY WINDS OF 40 TO 50 MPH AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE
OF BRINGING DOWN LARGE TREE LIMBS. PEOPLE OUTDOORS SHOULD MOVE
INSIDE AT THE FIRST SOUND OF THUNDER. LOCALLY HEAVY RAIN MAY PRODUCE
SIGNIFICANT PONDING OF WATER ON ROADS.

GIH
Special weather statement, Aug 9, 5:18 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT THU AUG 9 2007

NCZ042-092200-
JOHNSTON-
518 PM EDT THU AUG 9 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 600
PM EDT...

AT 518 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF FOUR OAKS...OR ABOUT 7 MILES SOUTH OF SMITHFIELD...
MOVING SOUTHEAST AT 5 TO 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE HIGHWAYS 70 AND 701 IN
SOUTHERN JOHNSTON COUNTY. NEW STORMS MAY DEVELOP NORTHWEST OF THIS
STORM AND AFFECT COATS CROSSROADS... SMITHFIELD... AND CLAYTON.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

GIH
Special weather statement, Aug 9, 6:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
648 PM EDT THU AUG 9 2007

NCZ089-092345-
SAMPSON-
648 PM EDT THU AUG 9 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 745
PM EDT...

AT 648 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF SALEMBURG...OR ABOUT 15 MILES WEST OF CLINTON...MOVING
EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL WESTERN AND
CENTRAL SAMPSON COUNTY.

GUSTY WINDS OF 40 TO 50 MPH... CAPABLE OF BRINGING DOWN LARGE TREE
LIMBS WILL BE POSSIBLE IN THESE AREAS.

IN ADDITION... RAINFALL AMOUNTS OF ONE INCH IN THE NEXT 30 MINUTES
AND EXCESSIVE... DEADLY LIGHTNING AN BE EXPECTED WITH THIS STORM.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE
TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER
INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningRAHEdgecombe39 min
Aug 9, 4:19 PM EDTExcessive Heat WarningRAHAnson, Cumberland, Edgecombe, Franklin, Halifax, Harnett and 11 more27 hr
Aug 9, 4:19 PM EDTHeat AdvisoryRAHAlamance, Chatham, Davidson, Durham, Forsyth, Granville and 8 more27 hr
Aug 9, 5:36 PM EDTSevere Thunderstorm WarningRAHJohnston22 min
Aug 9, 5:52 PM EDTSevere Thunderstorm WarningRAHWilson38 min
Aug 9, 7:23 PM EDTSevere Thunderstorm WarningRAHWayne52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.